Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
curiouser+curiouser

Has Anyone Undergone Treatments of Levulan Photodynamic Therapy?

I had PDT done by my dermatologist about a week ago and I am feeling discouraged. I know I am technically still in "recovery" by I don't have any signs of burning so to me, it just looks like my face is covered in horrible moderate/severe acne. My acne has gotten worse since the treatment. The Levulan Treatment was applied for 30 minutes and then I was exposed to a UV Blue light for 10 minutes. After the treatment I only had what seemed like a moderate sunburn and slight peeling. Is my face supposed to break out this bad? If so, when is it supposed to clear up? I would like to hear any and all of your experiences with PDT.

Share this post


Link to post
Share on other sites

Had my first one done on Nov 24. So far my acne is getting worst . I'm suppose to get three sessions done. My next one is on Jan 6. I'm hoping this works for me.

Share this post


Link to post
Share on other sites

My daughter had the same results but are told we should see improvement by treatment 3 or 4. What does your doctors say?

She now looks like she has measles. She did not look like this before treatment.

Share this post


Link to post
Share on other sites

I'm on my third treatment so far, the last one didn't go so well. I had the Levulan for way over an hour and they forgot about me, so I was only on the blue light for 6 mins. It seems like every time I get the treatment done, I have embarrassing breakout of acne. On my forth treatment next month. So far it doesn't seem like my acne is improving much. :(

Share this post


Link to post
Share on other sites

Did you have it done with a doctor or at a spa?

How long did you have the light on previously?

No improvement?!!

Share this post


Link to post
Share on other sites

My daughter had two PDT treatments with Levulan. The results were not what we had hoped for. Her face broke out more as a result of each treatment. She was scheduled to have a third treatment today. I opted out.

Yesterday I visited another dermatologist who both I and my daughter had seen before. Don't know if we can give names, so I won't but she was one of the leader in the field of using lasers.

She was even referred to as "the Laser Queen". At one time many years ago she appeared on the Today show. She is very expensive and is not a preferred provider for my insurance plan so that is why we have two dermatologists. Also lasers treatments are not covered and she charges high end prices. But she is an outstanding doctor.

OK, enough background. When she saw my daughter she said to stop the PDT treatments and let her skin return to "normal" so she can assess what is really going on, i.e., what is the true nature of her breakouts and what is being caused by the PDT treatment. Also my daughters skin is very dry from the laser treatments. She had her stop using Triaz (pads with benzole (sp) peroxide) that she uses to clean her face. Now she is to wash with Epionce to try to normalize her skin. There is also a gel (I am away from home and cannot remember the name) that she is to put on top. While I can't remember the name it is extremely expensive, $150 for a small bottle. She is to continue using Aczone and Solodyn.

We are to return in two weeks to determine where we go from here.

I will check back in then.

I am concluding and sharing my opinion that PDT while it may be good for some it definitely is not the treatment for all. Also I am surprised that her doctor and I am guessing the doctors of others who use this website were not told of the potential negative results of more breakouts. That is never mentioned. All they tell you is to stay out of the light, you will turn pink, and your skin will peel. I know when we came back for the second treatment her doctor was surprised and concerned by the way she looked. Also the Tech, who did not realize she had had a Levulan with the V-Beam when she saw my daughter whose face now looked like it had measles said that I would see a big difference from her treatments in the past where they only used the V-Beam. I then told her that her last treatment did include Levulan. She too was shocked and became quiet.

I hope this helps. I would pursue this treatment with caution.

Share this post


Link to post
Share on other sites

I get the same results from Levulan. Every time I get the treatment done, I get breakout more than usual it seem. They have me under blue light for 15 mins but my skin doesn't get red much because i"m dark skin Asian. My dermatologist said I should see improvement after the third treatment. I haven't seen any improvement. I'm going on my forth treatment next month.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×